Alert archive / Montana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 86, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Aug 26, 2021, 5:58 PM MDT for Garfield County, Petroleum County, Montana. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2021, 5:58 PM MDT (23:58 UTC)
- Expired
- Aug 26, 2021, 7:00 PM MDT
- In force
- 62 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Garfield County, MT, Petroleum County, MT
The radar
The Billings radar (KBLX), 138 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 6:30 PM MDT | HAIL 1 | 3 Se Mosby, MT | SMALL HAIL ACCUMULATING UP TO AN INCH HIGH ON THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 12.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1259 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
368
WUUS55 KGGW 262358
SVRGGW
MTC033-069-270100-
/O.NEW.KGGW.SV.W.0086.210826T2358Z-210827T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Glasgow MT
558 PM MDT Thu Aug 26 2021
The National Weather Service in Glasgow has issued a
* Severe Thunderstorm Warning for...
Southwestern Garfield County in northeastern Montana...
Southeastern Petroleum County in northeastern Montana...
* Until 700 PM MDT.
* At 557 PM MDT, a severe thunderstorm was located near Mosby, or 16
miles east of Winnett, moving east at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Public. At 5:50pm public reported quarter size hail
near Winnett.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Mosby, Cat Creek and Petrolia Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4691 10825 4708 10829 4728 10767 4691 10755
TIME...MOT...LOC 2357Z 258DEG 11KT 4702 10800
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RMB/GAH2 follow-up statements
830
WWUS55 KGGW 270029
SVSGGW
Severe Weather Statement
National Weather Service Glasgow MT
629 PM MDT Thu Aug 26 2021
MTC033-069-270100-
/O.CON.KGGW.SV.W.0086.000000T0000Z-210827T0100Z/
Garfield MT-Petroleum MT-
629 PM MDT Thu Aug 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR SOUTHWESTERN GARFIELD AND SOUTHEASTERN PETROLEUM COUNTIES...
At 629 PM MDT, a severe thunderstorm was located near Mosby, or 23
miles east of Winnett, moving east at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Mosby and Cat Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4691 10815 4710 10819 4728 10767 4691 10755
TIME...MOT...LOC 0029Z 258DEG 11KT 4704 10786
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RMB/GAH496
WWUS55 KGGW 270057
SVSGGW
Severe Weather Statement
National Weather Service Glasgow MT
657 PM MDT Thu Aug 26 2021
MTC033-069-270107-
/O.EXP.KGGW.SV.W.0086.000000T0000Z-210827T0100Z/
Garfield MT-Petroleum MT-
657 PM MDT Thu Aug 26 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GARFIELD AND
SOUTHEASTERN PETROLEUM COUNTIES WILL EXPIRE AT 700 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 4691 10815 4710 10819 4728 10767 4691 10755
TIME...MOT...LOC 0057Z 258DEG 11KT 4706 10774
$$
RMB/GAHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:14 PM MDT, 3 hours 44 minutes earlier.
Area forecast discussion, Aug 26, 2:14 PM MDT, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 214 PM MDT Thu Aug 26 2021 .DISCUSSION... A couple periods of showers and thunderstorms are expected to move through the area this evening then again late tomorrow (Friday). An upper trough approaching the area will be sending a couple upper disturbances through. Timing and lack of low level support may keep storms from getting too hairy today with the best chance over the SW zones through about 8 pm. The showers and diminishing thunderstorms will work their way east this evening but not exiting the Plentywood area till Friday morning. The next area of developing thunderstorms look to have more muscle. The timing looks better as they develop earlier tomorrow with some likely to be severe especially over the SE zones during the afternoon. Otherwise, much of the CWA should pick up at least a quarter of an inch of rainfall from both systems with areas in the NE zones picking up close to an inch. The upper trough will lift to the northeast Saturday but NW winds may be strong enough on the backside for a Lake Wind Advisory. Dry and warm conditions are expected Sunday-Monday before the next trough moves in for the next chance of showers. TFJ && .AVIATION... LAST UPDATE: 2000Z FLIGHT CAT: VFR then MVFR conds tonight. Showers and thunderstorms will move east this evening into the TAF sites. MVFR conds can be expected in the heavier storms at KGGW and KOLF with lowering ceilings expected at KSDY and KGDV tonight that briefly may reach IFR conditions. Skies gradually clear Friday morning with another round of showers/storms in the afternoon from the west. WINDS: E or SE 10-15 kts at KGGW with lighter speeds elsewhere. TFJ && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && weather.gov/glasgow
In the hours before
Special weather statement, Aug 26, 4:45 PM MDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Glasgow MT
445 PM MDT Thu Aug 26 2021
MTZ021-262330-
Petroleum MT-
445 PM MDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of southwestern
Petroleum County through 530 PM MDT...
At 444 PM MDT, Doppler radar was tracking a strong thunderstorm near
Winnett, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Winnett and Tiegen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4723 10833 4700 10812 4689 10849 4701 10861
4706 10861
TIME...MOT...LOC 2244Z 237DEG 13KT 4701 10848
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
NWS GlasgowLocal storm report, Aug 26, 5:26 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
526 PM MDT THU AUG 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 6 ESE TIEGEN 47.02N 108.48W
08/26/2021 E1.25 INCH PETROLEUM MT PUBLIC
&&Local storm report, Aug 26, 5:40 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
540 PM MDT THU AUG 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL WINNETT 47.00N 108.35W
08/26/2021 E0.88 INCH PETROLEUM MT LAW ENFORCEMENT
&&The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 4:45 PM MDT | Special Weather Statement | GGW | Petroleum | 45 min |
| Aug 26, 4:59 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Petroleum | 61 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.